MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY NT; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS AFFINITY NT; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 541B
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of the affinity nt cardiotomy venous reservoirs (cvrs), it was reported that while separating the material to be sent to customers, it was observed that the plastic packaging where the material is found was marked and with a small tear.The second unit that was in the box was also broken.Upon inspection of the units that were being separated, all of them were noted to be torn or had holes.It was decided that all of the oxygenators in the facility would be inspected and out of the 6 batches, 4 were affected.Of the 600 oxygenators, approximately 168 units were out of service.There was no patient involvement, so no adverse effect occurred.One of the cradles where the oxygenator was located was slightly damaged, but in a distant place where the packaging was broken, but the cardboard boxes, where the two oxygenator units can be seen, were all intact.The vast majority of these boxes had not been opened, until authorized was given to inspect them.Medtronic received additional information that there were no devices or components missing or wrong in the package.The products were not used.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the unopened device shows evidence of damage/tear in the header bag.Reason for return was confirmed.This regulatory report is being submitted as part of a retrospective review and remediation as part of a capa action.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFINITY NT
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24151825
Report Number2184009-2026-00152
Device Sequence Number9502037
Product Code DTZ
UDI-Device Identifier00763000187842
UDI-Public(01)00763000187842(17)241220(10)225692400
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K241352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number541B
Device Catalogue Number541B
Device Lot Number225692400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown